Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Primes dividing character degrees and character orbit sizes

Author: David Gluck
Journal: Proc. Amer. Math. Soc. 101 (1987), 219-225
MSC: Primary 20C15
MathSciNet review: 902531
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an abelian group $ A$ which acts faithfully and coprimely on a solvable group $ G$. We show that some $ A$-orbit on $ \operatorname{Irr}(G)$ must have cardinality divisible by almost half the primes in $ \pi (A)$. As a corollary, we improve a recent result of I. M. Isaacs concerning the maximum number of primes dividing any one character degree of a solvable group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15

Additional Information

PII: S 0002-9939(1987)0902531-8
Article copyright: © Copyright 1987 American Mathematical Society